MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was inserted and removed.If explanted, give date: not applicable as the lens was inserted and removed.(b)(4).Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported a ar40e 25.0 diopter intraocular lens (iol) was inserted and removed from a female patient's right eye.According to the physician the lens was folded and checked by technician and representative.Upon attempt to implant the physician noticed the eye filled with blood, iol was removed and could not be used due to the patient's eye.Through follow-up it was learned that the doctor possibly nicked the iris or other parts of the eye while dissecting back conjunctiva and making a hole in the sclera.The lens had nothing to do with this part of the procedure.Iol was removed as a whole.No issue with iol, patient anatomy and complication with procedure led to removal of the perfectly implanted lens.At removal the incision was enlarged and sutured.There was no vitrectomy.The reason the patient was there was because they had already had a vitrectomy from a previous surgical complication.Patient had no ¿bag¿ for normal lens placement and so the physician was trying to sew in a lens for the patient.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6724072
Report Number2648035-2017-01289
Device Sequence Number983421
Product Code HQL
UDI-Device Identifier05050474502208
UDI-Public(01)05050474502208(17)220209
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/09/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;